Alert archive / Colorado / Wind Advisories in 2011
Wind Advisory 12, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Dec 31, 2011, 3:44 AM MST for 5 counties in Colorado. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2011, 3:44 AM MST (10:44 UTC)
- Expired
- Dec 31, 2011, 12:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Eagle County, CO, Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 123 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009 WWUS75 KGJT 311044 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 344 AM MST SAT DEC 31 2011 ...STRONG WINDS ACROSS NORTHWEST COLORADO THROUGH THIS MORNING... .A FAST MOVING UPPER LEVEL DISTURBANCE MOVING ACROSS WYOMING THIS MORNING WILL BRUSH NORTHWEST COLORADO. AN ASSOCIATED COLD FRONT WILL REACH THE COLORADO/WYOMING BORDER BY SUNRISE THEN SWEEP OVER NORTHWEST COLORADO BEFORE NOON. SOUTHWEST WINDS AHEAD OF THIS COLD FRONT HAVE INCREASED ACROSS THE AREA. WINDS WILL BECOME WEST BEHIND THE FRONT...BUT WILL REMAIN STRONG THROUGH THE MORNING. THIS STORM SYSTEM WILL ALSO BRING SNOW SHOWERS TO THE THE PARK...GORE AND ELKHEAD MOUNTAINS...WITH A FEW SHOWERS OVER THE LOWER ELEVATIONS. ANY SNOWFALL WILL COMBINE WITH THE STRONG WIND FOR REDUCED VISIBILITY IN BLOWING SNOW. COZ001-002-005-311845- /O.NEW.KGJT.WI.Y.0012.111231T1044Z-111231T1900Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY 344 AM MST SAT DEC 31 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING...UNTIL NOON TODAY. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OVER 45 MPH...BECOMING WEST AFTER SUNRISE. * VISIBILITY...BLOWING DUST OR SNOW MAY REDUCE VISIBILITY ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ004-311845- /O.NEW.KGJT.WI.Y.0012.111231T1044Z-111231T1900Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 344 AM MST SAT DEC 31 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING...UNTIL NOON TODAY. * WINDS...SOUTHWEST WINDS 25 TO 35 WITH GUSTS UP TO 60 MPH...BECOMING WEST BY MID MORNING. * VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN ONE HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
2 follow-up statements
588 WWUS75 KGJT 311630 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 930 AM MST SAT DEC 31 2011 ...STRONG WINDS ACROSS MUCH OF WESTERN COLORADO THROUGH THIS MORNING AND EARLY AFTERNOON... .A FAST MOVING UPPER LEVEL DISTURBANCE MOVING ACROSS WYOMING AND NORTHERN COLORADO WILL PRODUCE STRONG AND GUSTY WINDS ACROSS MUCH OF THE AREA. AN ASSOCIATED COLD FRONT WILL CONTINUE MOVING SOUTH AND REACH THE SAN JUAN MOUNTAINS BEFORE NOON. SOUTHWEST WINDS AHEAD OF THIS COLD FRONT HAVE INCREASED ACROSS THE AREA. WINDS WILL BECOME WEST BEHIND THE FRONT...BUT WILL REMAIN STRONG THROUGH EARLY AFTERNOON. THIS STORM SYSTEM WILL ALSO BRING SNOW SHOWERS TO THE THE PARK... GORE AND ELKHEAD MOUNTAINS...WITH A FEW SHOWERS OVER THE LOWER ELEVATIONS. ANY SNOWFALL WILL COMBINE WITH THE STRONG WIND FOR REDUCED VISIBILITY IN BLOWING SNOW. COZ012-018-019-312100- /O.NEW.KGJT.HW.W.0002.111231T1630Z-111231T2100Z/ WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE... OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS 930 AM MST SAT DEC 31 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...STRONG WINDS WILL CONTINUE UNTIL 2 PM MST THIS AFTERNOON. * WINDS...WEST WINDS 35 TO 45 WITH GUSTS UP TO 65 MPH... OCCASIONAL GUSTS GREATER THAN 75 MPH EXPECTED IN EXPOSED AREAS AND HIGHER PASSES...ESPECIALLY IN THE VICINITY OF MONARCH PASS. * VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN ONE HALF MILE. * IMPACTS...TRAVELING WILL BE VERY DIFFICULT DUE TO STRONG CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ013-311900- /O.EXA.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 930 AM MST SAT DEC 31 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE UNTIL NOON TODAY. * WINDS...SOUTHWEST WINDS 25 TO 35 WITH GUSTS UP TO 60 MPH... BECOMING WEST BY MID MORNING. * VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN ONE HALF MILE. * IMPACTS...TRAVELING WILL BE DIFFICULT DUE TO STRONG CROSSWINDS ...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$ COZ001-002-005-311900- /O.CON.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY 930 AM MST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...STRONG WINDS WILL CONTINUE UNTIL NOON TODAY. * WINDS...WEST WINDS 15 TO 30 MPH WITH GUSTS OVER 45 MPH. * IMPACTS...TRAVELING WILL BE DIFFICULT DUE TO STRONG CROSSWINDS ...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$ COZ004-311900- /O.CON.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 930 AM MST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...UNTIL NOON TODAY. * WINDS...WEST TO SOUTHWEST WINDS 25 TO 35 WITH GUSTS UP TO 60 MPH. * VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN ONE HALF MILE. * IMPACTS...TRAVELING WILL BE DIFFICULT DUE TO STRONG CROSSWINDS ...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$ CUOCO
627 WWUS75 KGJT 311851 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1151 AM MST SAT DEC 31 2011 ...WINDS DECREASED OVER THE NORTH BUT WILL CONTINUE WITH STRONG GUSTS OVER THE SOUTHERN HALF OF THE AREA THROUGH MID-AFTERNOON... .A FAST MOVING UPPER LEVEL SYSTEM AND SURFACE COLD FRONT WILL CONTINUE MOVING SOUTH THROUGH SOUTHWEST COLORADO THIS AFTERNOON. SURFACE WIND SPEEDS AND GUSTS HAVE DECREASED SIGNIFICANTLY OVER NORTHWEST AND CENTRAL COLORADO...BUT WILL CONTINUE TO BE STRONG OVER THE SOUTHWEST COLORADO MOUNTAINS THROUGH MID-AFTERNOON... INCLUDING THE WEST ELK AND WESTERN SAN JUAN MOUNTAINS. ANY SNOWFALL OVER THE MOUNTAINS WILL COMBINE WITH THE STRONG WINDS...REDUCING THE VISIBILITY IN BLOWING SNOW. ALSO...AT LOWER ELEVATIONS OF SOUTHWEST COLORADO AND SOUTHEAST UT...THE GUSTY WINDS WILL CAUSE VISIBILITY REDUCTIONS IN BLOWING DUST. COZ001-002-005-312000- /O.EXP.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY 1151 AM MST SAT DEC 31 2011 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... WIND SPEEDS AND GUST HAVE DECREASED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DIMINISH THE REST OF TODAY. $$ COZ004-013-312000- /O.EXP.KGJT.WI.Y.0012.000000T0000Z-111231T1900Z/ ELKHEAD AND PARK MOUNTAINS-FLATTOPS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS...BUFORD... TRAPPERS LAKE 1151 AM MST SAT DEC 31 2011 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... WIND SPEEDS AND GUST HAVE DECREASED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DIMINISH THE REST OF TODAY. $$ COZ012-018-019-312100- /O.CON.KGJT.HW.W.0002.000000T0000Z-111231T2100Z/ WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE... OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS 1151 AM MST SAT DEC 31 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * TIMING...STRONG WINDS WILL CONTINUE UNTIL 2 PM MST THIS AFTERNOON. * WINDS...WEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH... OCCASIONAL GUSTS GREATER THAN 75 MPH ARE EXPECTED IN EXPOSED AREAS AND HIGHER PASSES...ESPECIALLY IN THE VICINITY OF MONARCH PASS. * VISIBILITY...BLOWING SNOW MAY REDUCE VISIBILITY TO LESS THAN ONE HALF MILE. * IMPACTS...TRAVELING WILL BE VERY DIFFICULT DUE TO STRONG CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CUOCO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Dec 31, 3:28 AM MST, 16 minutes earlier.
Area forecast discussion, Dec 31, 3:28 AM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 328 AM MST SAT DEC 31 2011 .UPDATE... UPDATED TO ADD WIND ADVISORY ACROSS PORTIONS OF THE NORTH THROUGH NOON TODAY. SEE WATCH/WARNINGS/ADVISORIES SECTION BELOW FOR DETAILS. && .PREV DISCUSSION /ISSUED 934 PM MST FRI DEC 30 2011/... SHORT TERM /TONIGHT THROUGH MONDAY/... UNDER A TIGHTENING GRADIENT THIS EVENING WILL BEGIN THE TRANSITION FROM A WEAK RIDGE TO A PASSING SHORTWAVE TROUGH. THE TROUGH WILL HAVE THE MOST INFLUENCE OVER WY AND MT WITH JUST A BIT OF MOISTURE AND JET DYNAMICS REACHING NORTHERN CO AND UT TONIGHT. TROUGH PASSAGE IS PROGGED AT 12-15Z WITH A 100KT JET MAX GOING OVERHEAD. THE 700 MB WINDS INCREASE FROM THIS MORNING'S 20KT TO ABOUT 40 KT AT 12Z SAT. MOISTURE REMAINS QUITE SCANT. SOME COLD ADVECTION FOLLOWS THE WEAK REFLECTION OF A SURFACE FRONT...WITH 700 MB TEMPS PROJECTED TO DROP FROM 0C TO ABOUT -08C BRIEFLY LATE SAT MORNING AND AFTERNOON...BUT THERE IS ALMOST NO MOISTURE TO WORK ON. SO NO SIGNIFICANT SNOW ACCUMS ARE EXPECTED. THE MAIN EFFECT FROM THIS SMALL SYSTEM WILL BE STRONGER AND GUSTY SURFACE WINDS. EXPECT BREEZY TO WINDY CONDITIONS ACROSS THE NORTHWEST PLATEAU AND NORTHERN AND CENTRAL MOUNTAINS...WHERE BL WINDS WILL APPROACH BUT GENERALLY STAY BELOW WIND ADVISORY CRITERIA. WILL REISSUE THE SPS CURRENTLY OUT TO CONTINUE A HEADS UP FOR GUSTY WINDS SATURDAY. EXPECT BREEZY CONDITIONS ACROSS THE I-70 CORRIDOR AND ALL OF WESTERN CO AND EASTERN UT FROM I-70 AND NORTH. THE RIDGE BUILDS BACK QUICKLY SAT NIGHT AND SUN. DRY CONDITIONS WITH MUCH LESS WIND ARE EXPECTED. MAX AND MIN TEMP TRENDS SHOULDNT SEE MUCH CHANGE THROUGH THE NEXT 48 HOURS. LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... DRY WITH ABOVE NORMAL DAYTIME TEMPERATURES EXPECTED THROUGH THURSDAY...THEN A CHANGE POSSIBLE NEXT WEEKEND. THE LARGE-SCALE PATTERN EARLY IN THE PERIOD WILL FEATURE LONGWAVE TROUGHS OVER THE NORTHEAST PACIFIC AND EASTERN USA...WITH AN UPPER RIDGE OVER THE WEST. THIS WILL KEEP ERN UT/WRN CO DRY THROUGH THURSDAY WITH ONLY SOME HIGH CLOUDS AT TIMES AS SOME MOISTURE/ DISTURBANCES PERIODICALLY TOP THE RIDGE. THE WEAK TAIL END OF ONE SUCH SHORTWAVE TOPPING THE RIDGE WILL SLIP ACROSS OUR AREA ON TUE MOSTLY UNNOTICED. VALLEY INVERSIONS WILL LIKELY DEVELOP AS WARMING ALOFT COMMENCES...BUT ALL LOCATIONS SHOULD SEE SOME WARMING WITH AFTERNOON TEMPS MUCH ABOVE NORMAL IN MOST LOCATIONS. THE LARGE-SCALE PATTERN BEGINS TO DE-AMPLIFY LATE NEXT WEEK. THE RIDGE SHIFTS TO OUR EAST AS A STRONGER PACIFIC SYSTEM WORKS INLAND THURSDAY AND FRIDAY. SOUTHWEST FLOW SHOULD INCREASE FRI AS BOTH THE ECMWF AND GFS MODELS BRING THE POSITIVE-TILTED TROUGH INTO THE GREAT BASIN. MODEL DIFFERENCES ARISE IN THE SPEED AND EVOLUTION OF THIS TROUGH BY FRIDAY WITH THE GFS BEING A LITTLE SLOWER AND DEEPER...BUT WITH THE 12Z ECMWF FORECASTING SOME PRECIPITATION INTO THE EASTERN UINTA MTNS BY MIDDAY FRI AND WRN CO BY FRI EVENING...WILL CARRY A SLIGHT CHANCE FOR THE NORTHERN MTNS FRI AFTERNOON. AVIATION /FOR 06Z TAF ISSUANCE/... VFR CONDITIONS CONTINUE AS MID TO HIGH CLOUDS STREAM OVER THE AREA INTO TOMORROW AS APPROACHING TROF STARTS AFFECTING CWA. OF UTMOST CONCERN WILL BE GUSTY WINDS NORTH OF I-70 TONIGHT AND TOMORROW MORNING. LATEST GUIDANCE CONTINUES SHOWING H7 WINDS OF 55 KTS WHICH COULD PRODUCE SURFACE GUSTS UPWARDS OF 35 MPH IF/WHEN IT MIXES DOWN. MOST FAVORABLE AREAS WILL BE ALONG WY/CO BORDER THOUGH CRAIG...MEEKER...AND HAYDEN WILL SEE SOME STRONGER WINDS. THE ONLY AERODROME THAT MAY BE AFFECTED IS KVEL THOUGH GUIDANCE DOWNPLAYS SUCH STRONG WINDS. TAF WILL FOLLOW SUIT BUT MAY PUT TEMPO GROUP FOR SOME GUSTY OVERNIGHT WINDS. BY MORNING...WINDS WILL SUBSIDE AS JET PUSHES OFF TO THE EAST LEAVING SOME CIRRUS IN ITS WAKE AND THUS...VFR. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...WIND ADVISORY UNTIL NOON MST TODAY FOR ZONES 001-002-004-005. UT...NONE. && UPDATE.......NL SHORT TERM...CC LONG TERM....JAD AVIATION.....TGR
Hazardous weather outlook, Dec 30, 5:45 AM MST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MST FRI DEC 30 2011 COZ001>014-017>023-UTZ022>025-027>029-311245- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MST FRI DEC 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT. AFTER MIDNIGHT MOUNTAIN WIND GUSTS OF 35 TO 55 MPH ARE POSSIBLE. VALLEYS NORTH OF INTERSTATE 70 COULD ALSO SEE WIND GUSTS OF 30 TO 40 MPH DEVELOP LATE TONIGHT. LIGHT SNOW AND AREAS OF BLOWING SNOW ARE POSSIBLE NORTH OF INTERSTATE 70 AFTER MIDNIGHT ESPECIALLY OVER RABBIT EARS PASS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BLOWING SNOW AND GUSTY WINDS ARE LIKELY OVER THE NORTHERN MOUNTAINS AND HIGH VALLEYS SATURDAY. OTHERWISE...MILD AND DRY CONDITIONS CAN BE EXPECTED THROUGH LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TGJT
In the hours before
Special weather statement, Dec 30, 10:45 PM MST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1045 PM MST FRI DEC 30 2011 COZ001>005-007>010-012-013-UTZ023>025-311900- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...RIO BLANCO...COLUMBINE...TOPONAS... STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT...PARACHUTE... MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...SKYWAY...ASPEN... VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD... TRAPPERS LAKE...MANILA...DUTCH JOHN...VERNAL...JENSEN...BALLARD... FORT DUCHESNE...RANDLETT 1045 PM MST FRI DEC 30 2011 ...GUSTY WINDS EXPECTED ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO TONIGHT AND TOMORROW MORNING... A VIGOROUS STORM SYSTEM IS CURRENTLY MOVING ACROSS NORTHERN UTAH AND WILL CONTINUE MOVING EASTWARD THROUGH THE NIGHT. AS IT DOES...GUSTY WEST TO NORTHWEST WINDS WILL PICK UP AND BRING PERIODS OF WINDY CONDITIONS TO THE MOUNTAINS AND VALLEYS NORTH OF INTERSTATE 70. WINDS MAY GUST TO OVER 40 MPH ACROSS THE EASTERN UINTA BASIN AND COLORADO NORTHWEST PLATEAU IMPACTING AREAS SUCH AS VERNAL...CRAIG AND STEAMBOAT SPRINGS. THE WINDS WILL BE STRONGER OVER THE HIGHER MOUNTAINS WITH GUSTS TO NEAR 55 MPH POSSIBLE ESPECIALLY NEAR RABBIT EARS PASS. THE WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW MAINLY OVER THE HIGHER ELEVATIONS AND ALONG AND NORTH OF HIGHWAY 40 FROM CRAIG TO STEAMBOAT SPRINGS. THE WINDS WILL START TO DIMINISH FROM NOON ONWARDS TOMORROW.
Local storm report, Dec 31, 2:36 AM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
236 AM MST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM NON-TSTM WND GST 1 ESE CRAIG 40.51N 107.53W
12/31/2011 M52 MPH MOFFAT CO ASOS
WIND MEASURED AT CRAIG ASOS
&&
EVENT NUMBER GJT1100675
DCLocal storm report, Dec 31, 2:59 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
259 AM MST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM NON-TSTM WND GST 3 WSW RED MOUNTAIN PASS 37.88N 107.74W
12/31/2011 M59 MPH SAN JUAN CO MESONET
WIND GUST MEASURED AT THE EAGLE SNOTEL
&&
EVENT NUMBER GJT1100676
DCLocal storm report, Dec 31, 3:12 AM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
312 AM MST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM NON-TSTM WND GST 1 S MEEKER 40.04N 107.89W
12/31/2011 M55 MPH RIO BLANCO CO ASOS
WIND GUST MEASURED AT THE MEEKER ASOS
&&
EVENT NUMBER GJT1100677
DCThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:30 AM MST | High Wind Warning | GJT | Archuleta, Delta, Dolores, Gunnison, Hinsdale, La Plata and 5 more | 5 hr |
Nearby
Wind Advisories in Colorado, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.